Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Bulletin of the American Mathematical Society
Bulletin of the American Mathematical Society
ISSN 1088-9485(online) ISSN 0273-0979(print)


Patterns in eigenvalues: the 70th Josiah Willard Gibbs lecture

Author: Persi Diaconis
Journal: Bull. Amer. Math. Soc. 40 (2003), 155-178
MSC (2000): Primary 00-02, 60B15
Published electronically: February 12, 2003
MathSciNet review: 1962294
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Typical large unitary matrices show remarkable patterns in their eigenvalue distribution. These same patterns appear in telephone encryption, the zeros of Riemann's zeta function, a variety of physics problems, and in the study of Toeplitz operators. This paper surveys these applications and what is currently known about the patterns.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Bulletin of the American Mathematical Society with MSC (2000): 00-02, 60B15

Retrieve articles in all journals with MSC (2000): 00-02, 60B15

Additional Information

Persi Diaconis
Affiliation: Department of Mathematics and Statistics, Stanford University, Stanford, CA 94305

PII: S 0273-0979(03)00975-3
Received by editor(s): October 10, 2002
Published electronically: February 12, 2003
Article copyright: © Copyright 2003 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia